Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 207, NWS Raleigh, NC

July 15, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 15, 2016, 3:35 PM EDT for 4 counties in North Carolina. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2016, 3:35 PM EDT (19:35 UTC)
Expired
Jul 15, 2016, 4:15 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 51 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 3:45 PM EDTHAIL 12 Ssw Erwin, NCNICKEL TO QUARTER SIZE HAIL. TIME ESTIMATED BY RADAR.
Jul 15, 3:45 PM EDTHAIL 12 Ssw Erwin, NCNICKEL TO QUARTER SIZE HAIL. TIME ESTIMATED BY RADAR. .
Jul 15, 4:05 PM EDTTSTM WND DMG3 Se Spivey'S Corner, NCTREE DOWN AT THE 300 BLOCK OF BENSON HIGHWAY.
Jul 15, 4:05 PM EDTTSTM WND DMGFalcon, NC*** 1 INJ *** TREES FELL ON A TRUCK, ONE PERSON INJURED AND WENT TO THE HOSPITAL.
Jul 15, 4:07 PM EDTTSTM WND DMG1 S Falcon, NCTREE DOWN AT THE 6400 BLOCK OF HIGHWAY 82.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WUUS52 KRAH 151935
SVRRAH
NCC051-085-101-163-152015-
/O.NEW.KRAH.SV.W.0207.160715T1935Z-160715T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT FRI JUL 15 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 415 PM EDT

* AT 335 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GODWIN...OR
  9 MILES SOUTHEAST OF LILLINGTON...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...LILLINGTON...DUNN...BENSON...GODWIN...ERWIN...
  EASTOVER...COATS...FOUR OAKS AND NEWTON GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3505 7886 3543 7884 3548 7833 3509 7828
TIME...MOT...LOC 1935Z 257DEG 28KT 3528 7872 

HAIL...1.00IN
WIND...60MPH
 
$$

10
1 follow-up statement
656 
WWUS52 KRAH 151954
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT FRI JUL 15 2016

NCC051-085-101-163-152015-
/O.CON.KRAH.SV.W.0207.000000T0000Z-160715T2015Z/
HARNETT NC-JOHNSTON NC-CUMBERLAND NC-SAMPSON NC-
354 PM EDT FRI JUL 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN HARNETT...SOUTHWESTERN JOHNSTON...NORTHEASTERN
CUMBERLAND AND NORTHWESTERN SAMPSON COUNTIES...

AT 352 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DUNN...OR 12
MILES SOUTHEAST OF LILLINGTON...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 350 PM...PEA SIZE HAIL WAS REPORTED
         IN GODWIN. 

IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE, AS IS WIND DAMAGE TO
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LILLINGTON...DUNN...BENSON...GODWIN...ERWIN...
EASTOVER...COATS...FOUR OAKS AND NEWTON GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3505 7886 3543 7884 3548 7833 3509 7828
TIME...MOT...LOC 1952Z 268DEG 16KT 3527 7865 

HAIL...1.00IN
WIND...60MPH
 
$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:04 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 15, 3:04 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
304 PM EDT FRI JUL 15 2016

.SYNOPSIS...
A Piedmont trough will extend across central NC through tonight.
A cold front will approach the region tonight and then stall across
the area late in the weekend into early next week, bringing cooler
and unsettled conditions.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 245 PM Friday...

Surface analysis from 18Z shows a well defined Piedmont trough in
the surface dew point, wind, and pressure field that extends from
near Richmond south to just west of Raleigh to near Charlotte.
The upper air pattern features a broad low amplitude trough at 500
hPa across the OH/TN valleys with a vorticity axis that extends
from WV to northwest GA. Surface dew points behind the surface
trough have mixed into the lower to mid 60s across the Northwest
Piedmont, note a TD of 62 at KINT, 63 at KGSO and 66 at KTDF.
Ahead of the trough TDs remain in the lower to mid 70s, note a
dew point of 75 at KETC, KRWI, and KIGX, 76 at KCTZ and 79 at
KGSB. The air mass across central NC near and east of the trough
has become moderately unstable with MLCAPE values ranging from
2000 to 3000 J/Kg with a weakly unstable air mass in the Northwest
Piedmont with MLCAPE values of 1000-1500 J/Kg. Temperatures are
reaching the convective temperatures as they climb into the lower
to mid 90s and cumulus is beginning to develop, especially near
the Piedmont trough.

Convection allowing models are handling the storm development well
this afternoon. They have focused convective development early
this afternoon near and ahead of the Piedmont trough across the
Southern Piedmont and Sandhills northward toward the Triangle
area with the storms moving northeast at 15-20kts. Another area
of convection is likely to develop across the higher terrain of
the southern Appalachians resulting from differential heating, the
proximity of the vort axis, and perhaps the influence of remnant
MCVs across AL/GA. This second area should also push east and
northeast across much of central NC late this afternoon and
evening.

Central NC is highlighted in an SPC marginal risk for today. Bulk
shear values range from 20-25 knots near the Triad/VA border to
around 15 kts near the SC border. Mid level lapse rates have
steepened slightly but are generally rather modest while the FZL
ranges around 13kft. Given the moderate instability, a localized
downbursts or two is possible and if cells can organize into
clusters, a more pronounced wind threat is possible.

Convective coverage should diminish this evening with the loss of
heating but given the approaching trough aloft, wouldn't be
surprised to see a few cells pop overnight given the increasing
forcing for ascent. While coverage will decrease, will include at
least a slight chance overnight. Lows will range in the low to
mid 70s. -blaes

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 300 AM Friday...

Not a lot changing for the forecast on Saturday with the trough
still draped across the area. Many of the numbers look similar with
around 1000 J/Kg of CAPE available but shear slightly better at
between 20-25 kts. Once again the eastern half of the area will be
the most favored region for convection although storms could form
anywhere in the CWA Saturday afternoon. Helping in the east will be
a 500 mb vort max that will make its way up the coast throughout the
day and move into the coastal plain around peak heating. Convection
in the short term models is more organized and more linear in nature
by Saturday evening. With more overcast skies expected, high
temperatures will top out in the upper 80s to low 90s across the
forecast area with heat indices not even reaching 100 degrees,
something of a rarity lately. Convection should relax on Saturday
night but with boundaries persisting, showers could still occur
overnight. Low temperatures will remain in the lower 70s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 200 PM Friday...

Low amplitude upper troffing lingers across the east coast, ensuring
unsettled weather through the extended period. Little airmass change
day to day, so highs will be seasonable, upper 80s to lower 90s,
through the period after morning lows 70 to 75. The upper flow will
be predominantly northwest, with the most tangible periods for
stronger and more widespread convection (>40 percent) concurrent
with frontal passages tentatively scheduled early Sunday and
Tuesday. Drying behind the initial front will commence in the
northwest fairly early Sunday, with most of Sunday through Monday
precip-free outside of the far southeast which could see some
increased activity due to proximity of the front which will be
stalled near the coast. Another round of fairly widespread
convective activity is expected from Tuesday afternoon through
Tuesday night associated with the second front. The remainder of the
extended from Wednesday through Friday will feature diminishing
chances of convection as upper ridging in the Midwest
amplifies northeast into the mid Atlantic.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 245 PM Friday...

Scattered showers and thunderstorms will develop this afternoon
and evening move northeast across central NC. A round or two of
convection is possible with the initial storms likely to impact
the KFAY terminal from 19 to 21Z first and possibly KRDU and KRWI
terminals between 20 and 23Z. Another area of convection
developing across the Mountains will likely push east reaching the
KINT and KGSO terminals between 21 and 01Z and possibly the
eastern terminals near or after 00Z. VFR conditions are expected
outside of convection through the TAF period although some
guidance suggest a period of MVFR/IFR stratus is possible late
tonight, mainly in the central and eastern TAF locations.

Long Term: The combination of a persistent upper level trough
will remain across the Northeast and Mid Atlantic and a stalled
frontal system will result in a period of active, mainly diurnal
convection. The greatest threat for adverse aviation conditions
will be across the southern and eastern half of the CWA. Fog and
low stratus is possible each morning, especially in areas with
convection.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...MLM
AVIATION...BLAES
Hazardous weather outlook, Jul 15, 2:24 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
224 PM EDT FRI JUL 15 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-161830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
224 PM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING
WIND GUSTS AND EXCESSIVE DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 1:13 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
113 PM EDT FRI JUL 15 2016

NCZ083-151815-
ANSON   NC-
113 PM EDT FRI JUL 15 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ANSON COUNTY UNTIL
215 PM EDT...

AT 112 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PAGELAND...OR 16 MILES SOUTHWEST OF WADESBORO...MOVING
NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WADESBORO...ANSONVILLE...POLKTON...LILESVILLE...MORVEN...PEACHLAND...
MCFARLAN...WHITE STORE AND BLEWETT FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3506 8029 3517 8010 3511 8007 3508 8000
      3512 7995 3512 7992 3507 7991 3504 7988
      3501 7990 3498 7987 3495 7987 3492 7985
      3490 7985 3486 7990 3481 7992 3481 8032
TIME...MOT...LOC 1712Z 240DEG 19KT 3482 8030

10
Special weather statement, Jul 15, 1:54 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
154 PM EDT FRI JUL 15 2016

NCZ075>077-086-088-151900-
CUMBERLAND   NC-LEE   NC-HOKE   NC-MOORE   NC-HARNETT   NC-
154 PM EDT FRI JUL 15 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND...SOUTHEASTERN LEE...NORTHEASTERN HOKE...EAST CENTRAL
MOORE AND SOUTHWESTERN HARNETT COUNTIES UNTIL 300 PM EDT...

AT 153 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF SOUTHERN PINES...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FORT BRAGG...POPE AFB...SPRING LAKE...BROADWAY...VASS...CAMERON...
PINEVIEW...ANDERSON CREEK...TIMBERLAKE AND OLIVIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3504 7927 3526 7935 3549 7903 3519 7882
TIME...MOT...LOC 1753Z 241DEG 11KT 3526 7926

10
Special weather statement, Jul 15, 2:16 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT FRI JUL 15 2016

NCZ083-084-151915-
RICHMOND   NC-ANSON   NC-
216 PM EDT FRI JUL 15 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
RICHMOND AND SOUTHEASTERN ANSON COUNTIES UNTIL 315 PM EDT...

AT 215 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS 7 MILES WEST OF ROCKINGHAM...MOVING NORTHEAST AT 25
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HAMLET...HOFFMAN...ELLERBE...DOBBINS HEIGHTS...
LILESVILLE...MORVEN...NORMAN...MCFARLAN AND SANDHILLS GAME LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND
FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE.

&&

LAT...LON 3481 8004 3503 8003 3518 7983 3517 7966
      3516 7964 3517 7962 3512 7957 3507 7958
      3506 7950 3504 7947 3499 7957 3494 7959
      3491 7956 3486 7962 3484 7962 3482 7965
      3481 7968 3480 7969
TIME...MOT...LOC 1815Z 238DEG 22KT 3491 7988

BLAES
Local storm report, Jul 15, 2:20 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT FRI JUL 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     WADESBORO               34.97N 80.07W
07/15/2016                   ANSON              NC   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN ACROSS
            THE CITY. .

&&

NWS RALEIGH NC
IRIS SYSTEM
Special weather statement, Jul 15, 2:47 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
247 PM EDT FRI JUL 15 2016

NCZ073-074-151945-
STANLY   NC-MONTGOMERY   NC-
247 PM EDT FRI JUL 15 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN STANLY
AND MONTGOMERY COUNTIES UNTIL 345 PM EDT...

AT 246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TROY...MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TROY...BADIN LAKE...BISCOE...BADIN...MOUNT GILEAD...STAR...CANDOR...
NORMAN...FISH TALES MARINA AND MORROW MOUNTAIN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3551 7977 3531 7971 3528 7971 3525 7970
      3524 7967 3519 7966 3516 7962 3516 7964
      3518 7968 3517 7976 3518 7985 3516 7990
      3516 7998 3514 8002 3514 8007 3518 8005
      3522 8007 3524 8010 3550 8019
TIME...MOT...LOC 1846Z 276DEG 12KT 3536 7995

10
Special weather statement, Jul 15, 3:12 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT FRI JUL 15 2016

NCZ074-152000-
MONTGOMERY   NC-
312 PM EDT FRI JUL 15 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN MONTGOMERY
COUNTY UNTIL 400 PM EDT...

AT 310 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
JUST WEST OF TROY...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL AS
VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
TROY...BISCOE...STAR AND STEEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL REDUCE VISIBILITY AND RESULT IN PONDING OF
WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3551 7989 3551 7977 3539 7974 3527 8001
      3536 8006 3537 8005 3541 8008
TIME...MOT...LOC 1910Z 239DEG 22KT 3540 7991

13

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:13 PM EDTSpecial Weather StatementRAHAnson62 min
Jul 15, 1:19 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond56 min
Jul 15, 1:54 PM EDTSpecial Weather StatementRAHHarnett66 min
Jul 15, 2:16 PM EDTSpecial Weather StatementRAHRichmond59 min
Jul 15, 2:47 PM EDTSpecial Weather StatementRAHMontgomery58 min
Jul 15, 2:50 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Moore40 min
Jul 15, 3:12 PM EDTSpecial Weather StatementRAHMontgomery48 min
Jul 15, 3:25 PM EDTAreal Flood AdvisoryRAHMontgomery3 hr
Jul 15, 3:41 PM EDTSpecial Weather StatementRAHCumberland34 min
Jul 15, 3:56 PM EDTSevere Thunderstorm WarningRAHCumberland49 min
Jul 15, 4:16 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Sampson, Wayne59 min
Jul 15, 4:30 PM EDTSpecial Weather StatementRAHDurham45 min
Jul 15, 4:36 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange, Wake54 min
Jul 15, 4:58 PM EDTSpecial Weather StatementRAHNash62 min
Jul 15, 5:02 PM EDTAreal Flood AdvisoryRAHDurham, Orange3 hr
Jul 15, 5:08 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake67 min
Jul 15, 5:20 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Wake55 min
Jul 15, 5:24 PM EDTSpecial Weather StatementRAHMontgomery, Randolph, Stanly66 min
Jul 15, 5:48 PM EDTAreal Flood AdvisoryRAHFranklin, Halifax, Nash, Wake3 hr
Jul 15, 6:03 PM EDTAreal Flood AdvisoryRAHRandolph3 hr
Jul 15, 6:13 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Johnston, Nash, Wake and 1 more62 min
Jul 15, 6:26 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange64 min
Jul 15, 6:33 PM EDTSpecial Weather StatementRAHWake57 min
Jul 15, 6:36 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Jul 15, 6:56 PM EDTSevere Thunderstorm WarningRAHDurham, Wake31 min
Jul 15, 7:12 PM EDTAreal Flood AdvisoryRAHAlamance, Orange3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.